New York, 2005

Flash Flood in New York, July 2 to 3, 2005

July 2 to 3, 2005 · NWS ALY · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5.0 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 2, 3:05 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 2, 3:05 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT SAT JUL 2 2005

.SYNOPSIS...HIGH PRESSURE WILL CONTROL OUR WEATHER THROUGH THE
HOLIDAY WEEKEND AND TEMPERATURES WILL MODERATE.
&&

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...A COOLER AND MUCH DRIER
AIRMASS HAS MOVED INTO THE REGION. BIG CHANGE FROM THE PAST WEEK.
UPPER TROUGH MOVED OFF TO EAST THIS AFTERNOON. CUMULUS CLOUDS
FLATTEN OUT AND NOW ARE DISSIPATING. HIGH PRESSURE WILL DOMINATE OUR
WEEKEND THROUGH THE 4TH. THE SURFACE HIGH WILL MOVE DIRECTLY OVER
THE REGION ON LATE TONIGHT AND SUNDAY. RIDGING ALOFT FAIRLY FLAT. AS
THE SURFACE HIGH SHIFTS OFF TO THE EAST TEMPERATURES WILL MODERATE
AND DEW POINTS WILL CREEP UP. DRY WEATHER EXPECTED THROUGH MONDAY
NIGHT.

NORMAL HIGHS FOR ALBANY NEW YORK FOR THE 4TH OF JULY ARE IN THE
LOWER 80S WITH LOWS IN THE UPPER 50S. RECORD HIGH FOR THE 4TH IS 104
DEGREES SET BACK IN 1911 AND RECORD LOW 44 DEGREES SET BACK IN 1971.
&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...MODELS ARE IN GENERAL
AGREEMENT ON THE GENERAL PATTERN. OUR NEXT CHANCE FOR STORMS WILL BE
TUESDAY/WEDNESDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH REGION.
DRY WEATHER THURSDAY/FRIDAY WITH ANOTHER THREAT OF STORMS NEXT
WEEKEND WITH ANOTHER SYSTEM.
&&

.AVIATION...VFR CONDITIONS THROUGH MIDNIGHT. FAIR WX CUMULUS
DISSIPATING. WITH CLEAR SKIES...NEARLY CALM WINDS...AND RESIDUAL
MOISTURE FROM THE RECENT RAINFALL MVFR CONDITIONS DUE TO RADIATION
FOG EXPECTED AT KGFL AND OTHER FAVORABLE LOCALES. FOG WILL RAPIDLY
DISSIPATE AFTER SUNRISE WITH VFR CONDITIONS THE REST OF THE DAY.
&&

.HYDROLOGY...A FEW SMALLER RIVERS EXPERIENCED SHARP RISES INCLUDING
A 4 FOOT RISE ON THE HOOSIC RIVER FROM FRIDAY EVENINGS STORMS. LOCAL
RUNOFF CAUSED THE MOHAWK AND HUDSON RIVERS TO QUICKLY RISE 2 TO 3
FEET. THESE RIVERS SHOULD BE ONLY SLIGHTLY ABOVE NORMAL BY DAYBREAK
SUNDAY. DRY WEATHER IS FORECAST THROUGH MONDAY. NEXT CHANCES FOR
RAIN COME TO THE REGION TUESDAY.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

SYNOPSIS/SHORT/LONG TERM...IAA
AVIATION/HYDROLOGY...KILPATRICK
Hazardous weather outlook, Jul 2, 3:05 PM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT SAT JUL 2 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
405 PM AM EDT SAT JUL 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Albany radar (KENX), 100 km away, was scanning. The volume nearest the first event began at 22:18 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Washington

When
July 2, 5:17 PM EST to July 3, 9:00 AM EST
Where
Washington County, West Fort Ann
Property damage
$5.0 million
Reported by
METEOROLOGIST(NON NWS)
Coordinates
43.417, -73.583

The Hadlock Pond was breached washing out roads and destroying homes below the dam. It has been estimated that there was $5,000,000 of damage. This flash flood occurred under a clear sky and was not related to the weather, but was due to insidious disintegration of the dam structure over an extended period of time.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466315.